Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 79, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 12, 2018, 3:16 PM CDT. It took effect at Oct 13, 2018, 4:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2018, 3:16 PM CDT (20:16 UTC)
- In effect from
- Oct 13, 2018, 4:00 PM CDT
- Expired
- Oct 14, 2018, 1:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
465 WHUS73 KMKX 122016 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 316 PM CDT Fri Oct 12 2018 ...Gusty Southwest Winds Expected Late Saturday Afternoon and Evening... .Gusty southwest winds are expected later Saturday afternoon and will linger into Saturday evening. Any high waves will remain over the open waters of Lake Michigan. LMZ643>646-130430- /O.NEW.KMKX.SC.Y.0079.181013T2100Z-181014T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 316 PM CDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 1 AM CDT SUNDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 4 PM Saturday to 1 AM CDT Sunday. * WINDS: Southwest 15 to 25 knots later Saturday afternoon into Saturday evening. * WAVES: Building to 2 to 4 feet, highest toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Wood www.weather.gov/mkx
5 follow-up statements
373 WHUS73 KMKX 130148 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 848 PM CDT Fri Oct 12 2018 ...Gusty Southwest Winds Expected Saturday Afternoon into the Evening... .Gusty southwest winds are expected later Saturday afternoon and will linger into Saturday evening. Any high waves will remain over the open waters of Lake Michigan. LMZ643>646-131000- /O.CON.KMKX.SC.Y.0079.181013T2100Z-181014T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 848 PM CDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 1 AM CDT SUNDAY... * WINDS: Southwest 15 to 25 knots developing later Saturday afternoon, lingering into Saturday evening. * WAVES: Building to 2 to 4 feet, highest toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
534 WHUS73 KMKX 130752 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 252 AM CDT Sat Oct 13 2018 ...Gusty Southwest Winds Expected This Afternoon into the Evening... .Gusty southwest winds are expected later this afternoon and will linger into this evening. Any high waves will remain over the open waters of Lake Michigan. LMZ643>646-131600- /O.CON.KMKX.SC.Y.0079.181013T2100Z-181014T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 252 AM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... * WINDS: Southwest 15 to 25 knots developing later this afternoon, lingering into this evening. * WAVES: Building to 2 to 4 feet, highest toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
361 WHUS73 KMKX 131355 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 855 AM CDT Sat Oct 13 2018 ...Gusty Southwest Winds Expected Later This Afternoon into the Evening... .Gusty southwest winds are expected by later this afternoon. These winds will linger through this evening. Any high waves will remain over the open waters of Lake Michigan. LMZ643>646-132200- /O.CON.KMKX.SC.Y.0079.181013T2100Z-181014T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 855 AM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... * WINDS: Southwest 15 to 25 knots developing later this afternoon, lingering into this evening. * WAVES: Building to 2 to 4 feet, highest toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Wood www.weather.gov/mkx
910 WHUS73 KMKX 132025 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 325 PM CDT Sat Oct 13 2018 ...Gusty Southwest Winds Expected Through This Evening... .Gusty southwest winds are expected through the evening hours. Any high waves will remain over the open waters of Lake Michigan. LMZ643>646-140430- /O.CON.KMKX.SC.Y.0079.181013T2100Z-181014T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 325 PM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WINDS: Southwest 15 to 25 knots lingering through this evening. * WAVES: Building to 2 to 4 feet, highest toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Wood www.weather.gov/mkx
937 WHUS73 KMKX 140145 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 845 PM CDT Sat Oct 13 2018 ...Gusty Southwest Winds to Continue Through This Evening... .Gusty southwest winds will continue through the evening. Wind gusts to 25 knots are expected. Any high waves will remain over the open waters of Lake Michigan. LMZ643>646-140600- /O.CON.KMKX.SC.Y.0079.000000T0000Z-181014T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 845 PM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WINDS: Southwest 10 to 20 knots with gusts to 25 knots, becoming less gusty later tonight. * WAVES: 2 to 4 feet subsiding to 1 to 2 feet. Highest waves towards the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 12:33 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 12, 12:33 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1233 PM CDT Fri Oct 12 2018 .UPDATE... Any precipitation associated with the passing 500 mb shortwave trough will remain south of the area into this afternoon. Still considering frost/freeze headlines for tonight across the area. Think that the clouds should clear out by later this evening. Light winds overnight should allow for temperatures to fall into the lower 30s in most areas. Will continue to determine which headline is more appropriate for tonight. && .AVIATION(18Z TAFS)... Ceilings are still hanging around 2500 feet, and should remain so for the next few hours. They should mix out to VFR category from west to east later this afternoon. West winds will linger as well. Skies should become mostly clear by the middle to late evening hours, as winds become light out of the southwest. Cold temperatures overnight are expected, with frost in most locations. South southwest winds will become gusty by later Wednesday morning, with gusts to around 20 knots or so during the afternoon. Some VFR category clouds should move through during the day. && .PREV DISCUSSION... (Issued 959 AM CDT Fri Oct 12 2018) UPDATE... Main issue will be deciding on frost/freeze headlines again for tonight. It will depend on if we can clear out. Models support the clouds clearing out this evening, with some cold air advection. It looks to remain mostly clear overnight. There is some warm air advection that develops later tonight, though winds should be light. Will evaluate 12Z suite of models and collaborate with neighboring offices to determine if frost/freeze headlines are needed for tonight. MARINE... Nearshore Waters...Southwest winds may gust to 25 knots at times Saturday afternoon and night. A Small Craft Advisory may be needed. Any waves of 4 feet or higher will remain over the open waters of Lake Michigan. Open Waters...Southwest winds may gust to 30 knots at times Saturday afternoon and night over the north half of the open waters of Lake Michigan. Waves should build during this period. PREV DISCUSSION... (Issued 610 AM CDT Fri Oct 12 2018) UPDATE... Satellite is showing clearing skies near the lakeshore early this morning. Temperatures in the clearing have dropped into the lower 30s. AVIATION(12Z TAFS)... Ceilings are bouncing between 2800 and 3100 feet early this morning. There is clearing of low clouds in eastern WI early this morning and that trend will continue inland over the next few hours. Meanwhile, mid level clouds are moving in from Iowa and will overspread southern Wisconsin as a weak system tracks to our south. Look for clearing skies tonight and light winds. PREV DISCUSSION... (Issued 340 AM CDT Fri Oct 12 2018) SHORT TERM... Today and Tonight...Forecast Confidence is Medium. Well, we have a Freeze Warning/Frost Advisory in effect for all of southern Wisconsin right now and we remain entrenched in low clouds with temperatures in the upper 30s. Verification of this warning/advisory is not looking likely, but we will give it a few more hours to see what the temps do. Wherever the clouds cleared in eastern Iowa, temperatures dropped to around 30. Far southwest WI is about to clear out for a short period of time. Mid level clouds will overspread southern WI by late morning. This is associated with an upper trough digging into the Upper Midwest and an upper jet sliding through the Midwest. Precip associated with this feature will remain to our south today. We have a better chance at freezing or at least a frost tonight. Skies will clear out by mid evening and winds will be much lighter. The caveat is that we will be warm advecting late tonight which might stall our temps from dropping below freezing. The day shift will coordinate with neighbors and decide between a freeze warning or frost advisory for tonight, so stay tuned. LONG TERM... Saturday through Monday...Forecast Confidence High. High pressure will be centered over the lower Ohio Valley Saturday morning, moving into the Mid Atlantic by Saturday evening. Across southern Wisconsin, winds will become southerly on Saturday, helping to boost temperatures into the low 50s. A frontal boundary will pass through the area Saturday night, bringing with it a few light showers or sprinkles. A southern stream wave moving along that front is expected to bring a better chance for rain into far southeastern Wisconsin Sunday afternoon and evening, though amounts will remain light. Expect highs on Sunday to be in the mid 40s, with lows Sunday night falling back to around freezing. Highs Monday then look to be in the low to mid 40s. Tuesday through next Friday...Forecast Confidence Moderate. The rest of the week generally looks dry for now, with cool temperatures through mid week. Temperatures may moderate Thursday into Friday, as southerly flow returns to the area. That may be short lived, however, with extended guidance hinting that active northwest flow may return to the area by next weekend. AVIATION(09Z TAFS)... Ceilings are bouncing between 2800 and 3300 feet early this morning. The clearing trend is much slower than previously expected. Just as the low clouds start to break up later this morning or even early afternoon, mid level clouds will overspread southern Wisconsin as a weak system tracks to our south. Look for clearing skies tonight and light winds. MARINE... Open Lake... Gusty northwest winds will gradually diminish through late afternoon. Winds will increase out of the southwest on Saturday, but gusts will remain just below gale force. Tuesday and Tuesday night is our next chance for gale force gusts over the north half with a clipper system. Nearshore... Northwest wind gusts have diminished below 25 kt early this morning, so we will allow the small craft advisory to expire. Gusty southwest winds are expected Saturday, so another small craft advisory may be needed. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Today/Tonight and Aviation/Marine...Cronce Saturday THROUGH Thursday...Boxell
Hazardous weather outlook, Oct 12, 2:55 AM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 255 AM CDT Fri Oct 12 2018 WIZ046-047-051-052-056>060-062>072-130800- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 255 AM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Many area rivers remain above flood stage. Temperatures will fall below freezing across much of the area tonight into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Many area rivers will remain above flood stage through the coming week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-130800- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 255 AM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory may be needed Saturday, Tuesday, and Thursday due to breezy offshore flow. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-130800- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 255 AM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds may again approach gale force on Tuesday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:59 PM CDT | Freeze Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.